Medical Specialty >> Gastroenterology

Doctors Lounge - Gastroenterology Answers

Back to Gastroenterology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/15/2017.

Forum Name: Gastroenterology Topics

Question: H-Pylori Treatment


 Narda99 - Sun Oct 14, 2007 2:45 pm

This is my fourth day on H-Pylori treatment which is the following: Clarithromycin 500, Methronidazole 500, Carafate (before meals and at bedtime) and Nexium 40 twice a day. I am still not getting any relief from the gnawing pain in my stomach. When do I start to feel better?
 Dr. Chan Lowe - Sun Oct 14, 2007 7:18 pm

User avatar Hi Narda99,

Treatment of H. Pylori is a long course (2-3 weeks) with 3-4 medicines as you are finding out. It can take 7-10 days to start to see some effects of the medicines and feel better. In some cases it may take a full treatment course before things begin to get better.

If you're not feeling better in the next week or so I would recommend you talk with your doctor.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us